Democratic Underground Latest Greatest Lobby Journals Search Options Help Login
Google

I am never taking this medicine again

Printer-friendly format Printer-friendly format
Printer-friendly format Email this thread to a friend
Printer-friendly format Bookmark this thread
This topic is archived.
Home » Discuss » The DU Lounge Donate to DU
 
alarimer Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 03:56 PM
Original message
I am never taking this medicine again
I bought some generic Claritin-D because of my seasonal allergies. While it works fine, I just feel really weird. Not sleepy exactly (although upon getting home from work-short day today- I immediately took an hour nap), just a weird, almost high-like feeling. I can't really explain. It must be the pseudoephedrine. Of course the regular Claritin that you can buy without signing your life away doesn't really help me because my problem is mostly congestion, not runny nose and things. But I can't stand this so I won't be using it anymore. I have tried probably every kind of over the counter medicine there is and not one of them works as advertised and many cause drowsiness so that isn't an option anyway.

I am not looking for medical advice (I know I probably ought to see a doctor- well, actually I did and he said to try Claritin LOL). Just venting. Now I guess I know why they make you sign for it.
Printer Friendly | Permalink |  | Top
 
MistressOverdone Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 03:58 PM
Response to Original message
1. Claritin-D
gives me instant the-world-is-ending-why-bother-anymore depression.

I think the "D" is for depression.
Printer Friendly | Permalink |  | Top
 
alarimer Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 04:05 PM
Response to Reply #1
3. I think I prefer a runny nose to that
I have not had that side effect.
Printer Friendly | Permalink |  | Top
 
MistressOverdone Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 04:06 PM
Response to Reply #3
4. I know other folks who have had it, as well.
Printer Friendly | Permalink |  | Top
 
Javaman Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 03:58 PM
Response to Original message
2. I can't take that stuff either, it gives me anxiety attacks. :( nt
Printer Friendly | Permalink |  | Top
 
Sequoia Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 04:19 PM
Response to Original message
5. That reminds me.
I took that once and felt strange too and haven't taken it since. I forgot that until you mentioned it.
Printer Friendly | Permalink |  | Top
 
SacredCow Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 04:27 PM
Response to Original message
6. I've found....
That if I tear up 20 bucks and flush it down the toilet, I get all of the same benefits of Claritin D.

That stuff does absolutely nothing for me. Give me Zyrtec, or give me tissue. Lots and LOTS of tissue.
Printer Friendly | Permalink |  | Top
 
tandot Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 05:08 PM
Response to Original message
7. 1 take 10 mg Loratadine (Claritin) with 1 pill (30mg) of pseudoephedrine (Sudafed)
I can't take their larger 24-hour combination pills. I always got totally jittery from the Claritin-D.

The Sudafed (if it is the real pseudoephedrine) has to be purchased at the pharmacy here in California.

In smaller doses, I am usually fine and it still helps for my sinuses.
Printer Friendly | Permalink |  | Top
 
SPKrazy Donating Member (1000+ posts) Send PM | Profile | Ignore Thu Jun-07-07 05:14 PM
Response to Original message
8. I Rarely Take AntiHistamines any more
they cause stasis in the sinuses, and no drainage occurs, makes for good sinus infections.

i only take them on days i get allergy shots

claritin d, yeah, it's the pseudoephedrine, but it is the only decent decongestant other than afrin no drip. but you can only take that 3 days in a row without becoming addicted to it.


:hi:
Printer Friendly | Permalink |  | Top
 
DU AdBot (1000+ posts) Click to send private message to this author Click to view 
this author's profile Click to add 
this author to your buddy list Click to add 
this author to your Ignore list Sat Oct 21st 2017, 11:29 PM
Response to Original message
Advertisements [?]
 Top

Home » Discuss » The DU Lounge Donate to DU

Powered by DCForum+ Version 1.1 Copyright 1997-2002 DCScripts.com
Software has been extensively modified by the DU administrators


Important Notices: By participating on this discussion board, visitors agree to abide by the rules outlined on our Rules page. Messages posted on the Democratic Underground Discussion Forums are the opinions of the individuals who post them, and do not necessarily represent the opinions of Democratic Underground, LLC.

Home  |  Discussion Forums  |  Journals |  Store  |  Donate

About DU  |  Contact Us  |  Privacy Policy

Got a message for Democratic Underground? Click here to send us a message.

© 2001 - 2011 Democratic Underground, LLC